Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 15, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 1, 2004, 4:50 AM CDT for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 4:50 AM CDT (09:50 UTC)
- Expired
- May 1, 2004, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2126 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 010950 FFWFTW TXC309-011245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 450 AM CDT SAT MAY 1 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 745 AM CDT * AT 430 AM CDT...THE MCLENNAN COUNTY SHERIFFS OFFICE REPORTED THAT PART OF INTERSTATE 35 NEAR THE HEWITT EXIT HAS BEEN CLOSED DUE TO HIGH WATER. WEATHER SERVICE RADAR INDICATES THAT THE THUNDERSTORMS THAT BROUGHT HEAVY RAINS TO MCLENNAN COUNTY EARLIER THIS MORNING HAVE SHIFTED EAST INTO LIMESTONE AND FALL COUNTIES. HOWEVER...THE RUNOFF FROM THE EARLIER HEAVY RAINS WILL CONTINUE TO CAUSE FLOODING PROBLEMS ACROSS MCLENNAN COUNTY...INCLUDING THE WACO AREA. * FLOODING CAN BE EXPECTED TO CONTINUE IN THESE AREAS THROUGH 745 AM CDT... WACO...BEVERLY HILLS..LACY-LAKEVIEW...BELLMEAD... NORTHCREST...WEST...HEWITT AND MCGREGOR EXCESSIVE RUNOFF FROM EARLIER RAINS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3157 9760 3134 9742 3159 9685 3186 9703 $$
1 follow-up statement
000 WGUS74 KFWD 011118 FFSFTW TXC309-011245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 615 AM CDT SAT MAY 1 2004 ...A FLASH FLOOD WARNING CONTINUES FOR MCLENNAN COUNTY UNTIL 745 AM CDT... RUNOFF FROM THE HEAVY RAIN THAT WE RECEIVED OVERNIGHT WILL CONTINUE TO RESULT IN SOME FLASH FLOODING...ESPECIALLY NEAR CREEKS AND IN LOW LYING...FLOOD PRONE AREAS. AT 612 AM...THE MCLENNAN COUNTY SHERIFFS OFFICE REPORTED THAT THE PART OF INTERSTATE 35 NEAR THE HEWITT EXIT THAT WAS CLOSED EARLIER...HAS REOPENED. HOWEVER...FLOODING WAS STILL OCCURRING ON SOME COUNTY ROADS AND CREEKS ARE RISING. THE HEAVY RAIN HAS ENDED FOR NOW...BUT SOME LIGHT TO MODERATE RAIN RAIN IS EXPECTED THROUGH 745 AM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. IF YOU ARE OUTDOORS...ESCAPE RISING WATER BY MOVING DIRECTLY TO HIGHER GROUND. DO NOT CAMP OR PARK YOUR VEHICLE ALONG STREAMS AND WASHES. PAY ATTENTION TO THUNDERSTORMS WITH LITTLE MOVEMENT AND TO RAPID INCREASES IN STREAM LEVELS AND FLOW. LAT...LON 3184 9703 3154 9684 3131 9733 3160 9755 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 4:09 AM CDT, 41 minutes earlier.
Area forecast discussion, May 1, 4:09 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 409 AM CDT SAT MAY 1 2004 .DISCUSSION... THE SEVERE THUNDERSTORM THREAT IS DECREASING...HOWEVER A FLOODING THREAT CONTINUES ACROSS PARTS OF THE FORECAST AREA THROUGH THIS MORNING. HAVE CANCELED THE FLOOD WATCH ACROSS THE NORTH AND ISSUED A NEW FLOOD WATCH UNTIL NOON FOR THE SOUTHEASTERN THIRD OF THE FORECAST AREA...GENERALLY ALONG AND SOUTHEAST OF A LAMPASAS...TO CORSICANA... TO ATHENS LINE. AS THE UPPER TROUGH SLOWLY MOVES EASTWARD...WE SHOULD SEE RAIN START TO TAPER OFF THIS AFTERNOON...FROM NORTHWEST TO SOUTHEAST. SOME RAIN WILL LINGER IN THE SOUTHEAST TONIGHT. DRY WEATHER IS THEN EXPECTED THROUGH THE UPCOMING WEEK. WE WILL SEE UNSEASONABLY COOL TEMPERATURES THROUGH MONDAY MORNING...A WARMING TREND WILL THEN OCCUR...WITH HIGH TEMPERATURES RISING INTO THE 80S BY TUESDAY AS AN UPPER RIDGE BUILDS INTO THE REGION. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 47 72 50 / 70 0 0 0 WACO, TX 64 48 73 51 / 80 10 0 0 PARIS, TX 62 46 71 46 / 70 0 0 0 DENTON, TX 61 45 72 49 / 70 0 0 0 MCKINNEY, TX 63 46 72 48 / 70 0 0 0 DALLAS, TX 63 47 72 50 / 70 10 0 0 TERRELL, TX 63 46 72 50 / 70 10 0 0 CORSICANA, TX 64 47 73 51 / 80 10 0 0 TEMPLE, TX 64 48 74 51 / 80 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 700 AM CDT SATURDAY FOR ZONES TXC289...TXC331...TXC395. FLOOD WATCH UNTIL NOON CDT SATURDAY FOR ZONES TXZ135...TXZ146>148... TXZ156>162...TXZ174>175. &&
Hazardous weather outlook, May 1, 4:30 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT SAT MAY 1 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 430 AM CDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... LOCALLY HEAVY RAINFALL COULD CREATE SOME FLOODING OR FLASH FLOODING PROBLEMS ACROSS MAINLY THE SOUTHERN THIRD OF NORTH TEXAS THROUGH NOON. THUS...A FLOOD WATCH HAS BEEN ISSUED FOR THIS PART OF NORTH TEXAS. OTHERWISE...SCATTERED THUNDERSTORMS WILL LINGER ACROSS MUCH OF NORTH TEXAS THIS MORNING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THEY WILL PRODUCE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 1, 2:25 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
225 AM CDT SAT MAY 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0218 AM FLASH FLOOD CORSICANA 32.08N 96.47W
05/01/2004 NAVARRO TX EMERGENCY MNGR
I 45 CLOSED DOWN IN AREAS. NUMEROUS ROADS IN
CORSICANA CLOSED.Local storm report, May 1, 3:15 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CDT SAT MAY 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD CORSICANA 32.08N 96.47W
05/01/2004 NAVARRO TX EMERGENCY MNGR
I 45 MILE MARKER 229, 2 PEOPLE TRAPPED IN VEHICLES, 1
OTHER MISSING IN HIGH WATERSLocal storm report, May 1, 3:56 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 AM CDT SAT MAY 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0354 AM FLASH FLOOD ATHENS 32.20N 95.86W
05/01/2004 HENDERSON TX FIRE DEPT/RESCUE
AT LEAST ONE HOME FLOODED IN ATHENSSpecial weather statement, May 1, 3:59 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 359 AM CDT SAT MAY 1 2004 TXZ093>095-103>107-118>123-130>135-141>148-156>162-174-175-011200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-CORYELL-DALLAS-DELTA-DENTON- ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-HENDERSON-HILL- HOOD-HOPKINS-HUNT-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-LEON-LIMESTONE- MCLENNAN-MILAM-MILLS-NAVARRO-RAINS-ROBERTSON-ROCKWALL-SOMERVELL- TARRANT-VAN ZANDT- 359 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH #139 IS VALID FOR THE COUNTIES UNTIL 700 AM CDT SATURDAY MORNING...GRAYSON...LAMAR...FANNIN...DELTA... DENTON... HUNT...COLLIN...HOPKINS...TARRANT...DALLAS...ROCKWALL... RAINS...VAN ZANDT...KAUFMAN...JOHNSON...HOOD...ELLIS...ERATH... HENDERSON...NAVARRO...SOMERVELL...HILL...COMANCHE...BOSQUE... ANDERSON...HAMILTON...FREESTONE...MCLENNAN...LIMESTONE...MILLS... CORYELL...LEON...FALLS...LAMPASAS...ROBERTSON...BELL AND MILAM.
Special weather statement, May 1, 4:08 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 408 AM CDT SAT MAY 1 2004 TXZ093>095-103>107-118>123-130>135-141>148-156>161-011200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-CORYELL-DALLAS-DELTA-DENTON- ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-HENDERSON-HILL- HOOD-HOPKINS-HUNT-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-LIMESTONE-MCLENNAN- MILLS-NAVARRO-RAINS-ROCKWALL-SOMERVELL-TARRANT-VAN ZANDT- 408 AM CDT SAT MAY 1 2004 SEVERE THUNDERSTORM WATCH #139 IS NO LONGER IN EFFECT FOR... ANDERSON BELL BOSQUE COLLIN COMANCHE CORYELL DALLAS DELTA DENTON ELLIS ERATH FALLS FANNIN FREESTONE GRAYSON HAMILTON HENDERSON HILL HOOD HOPKINS HUNT JOHNSON KAUFMAN LAMAR LAMPASAS LIMESTONE MCLENNAN MILLS NAVARRO RAINS ROCKWALL SOMERVELL TARRANT VAN ZANDT TXZ162-174-175-011200- LEON-MILAM-ROBERTSON- 408 AM CDT SAT MAY 1 2004 SEVERE THUNDERSTORM WATCH #139 REMAINS IN EFFECT FOR... LEON MILAM ROBERTSON
Local storm report, May 1, 4:39 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 AM CDT SAT MAY 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD HEWITT 31.45N 97.19W
05/01/2004 MCLENNAN TX LAW ENFORCEMENT
I 35 MILE MARKER 329 , HEWITT EXIT, CLOSED DUE TO
FLOODING. SEVERAL CARS IN DITCHES.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 54 min |
| Apr 30, 7:22 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 53 min |
| Apr 30, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Somervell | 62 min |
| Apr 30, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 56 min |
| Apr 30, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 55 min |
| Apr 30, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| Apr 30, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 56 min |
| Apr 30, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 53 min |
| Apr 30, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 44 min |
| Apr 30, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 46 min |
| Apr 30, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hood, Somervell | 48 min |
| Apr 30, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Dallas, Hamilton, Tarrant | 63 min |
| Apr 30, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 63 min |
| Apr 30, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 66 min |
| Apr 30, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 59 min |
| Apr 30, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 38 min |
| Apr 30, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 34 min |
| Apr 30, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 60 min |
| Apr 30, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 51 min |
| Apr 30, 10:39 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 51 min |
| Apr 30, 10:47 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 43 min |
| Apr 30, 11:03 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 42 min |
| Apr 30, 11:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Apr 30, 11:20 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Rockwall | 55 min |
| Apr 30, 11:33 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rains, Van Zandt | 57 min |
| Apr 30, 11:39 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 66 min |
| Apr 30, 11:46 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 29 min |
| May 1, 12:21 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 54 min |
| May 1, 12:31 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 59 min |
| May 1, 12:51 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 39 min |
| May 1, 1:04 AM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| May 1, 1:58 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 62 min |
| May 1, 2:05 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 1, 3:50 AM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| May 1, 6:38 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| May 1, 9:26 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.